Alert archive / Oklahoma / Tornado Warnings in 2015

Tornado Warning 4, NWS Norman, OK

April 8, 2015Custer County, Dewey County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 8, 2015, 8:58 PM CDT for Custer County, Dewey County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 8:58 PM CDT (01:58 UTC)
Expired
Apr 8, 2015, 9:45 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Observed
Hail
2.75 in

Counties Custer County, OK, Dewey County, OK

The radar

The Vance AFB radar (KVNX), 141 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 9:02 PM CDTTORNADO4 Ne Hammon, OKBRIEF TORNADO
Apr 8, 9:36 PM CDTHAIL 1.54 S Putnam, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 3:37 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
427 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WFUS54 KOUN 090158
TOROUN
OKC039-043-090245-
/O.NEW.KOUN.TO.W.0004.150409T0158Z-150409T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL DEWEY COUNTY IN NORTHWESTERN OKLAHOMA...
  NORTHWESTERN CUSTER COUNTY IN WESTERN OKLAHOMA...

* UNTIL 945 PM CDT

* AT 858 PM CDT...A CONFIRMED TORNADO WAS LOCATED 4 MILES NORTHEAST
  OF HAMMON...MOVING NORTHEAST AT 35 MPH.

  HAZARD...DAMAGING TORNADO AND BASEBALL SIZE HAIL. 

  SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  BUTLER AND PUTNAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3590 9898 3581 9889 3568 9887 3559 9935
      3569 9938 3570 9938
TIME...MOT...LOC 0158Z 245DEG 29KT 3566 9931 

TORNADO...OBSERVED
HAIL...2.75IN

$$

KURTZ
5 follow-up statements
983 
WWUS54 KOUN 090208
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
908 PM CDT WED APR 8 2015

OKC039-043-090245-
/O.CON.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
DEWEY OK-CUSTER OK-
908 PM CDT WED APR 8 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTH
CENTRAL DEWEY AND NORTHWESTERN CUSTER COUNTIES...
    
AT 908 PM CDT...A CONFIRMED TORNADO WAS LOCATED 4 MILES NORTHWEST OF
BUTLER...MOVING NORTHEAST AT 35 MPH.

HAZARD...DAMAGING TORNADO AND BASEBALL SIZE HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
BUTLER AND PUTNAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3590 9898 3581 9889 3568 9887 3561 9928
      3573 9933
TIME...MOT...LOC 0208Z 245DEG 29KT 3569 9922 

TORNADO...OBSERVED
HAIL...2.75IN

$$

KURTZ
637 
WWUS54 KOUN 090213
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT WED APR 8 2015

OKC039-043-090245-
/O.CON.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
DEWEY OK-CUSTER OK-
913 PM CDT WED APR 8 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTH
CENTRAL DEWEY AND NORTHWESTERN CUSTER COUNTIES...
        
AT 913 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTH OF BUTLER...MOVING NORTHEAST AT 25 MPH.

HAZARD...TORNADO AND TENNIS BALL SIZE HAIL. 

SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
PUTNAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3590 9898 3581 9889 3568 9887 3565 9922
      3578 9921
TIME...MOT...LOC 0213Z 240DEG 18KT 3571 9916 

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

KURTZ
729 
WWUS54 KOUN 090222
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
922 PM CDT WED APR 8 2015

OKC039-043-090245-
/O.CON.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
DEWEY OK-CUSTER OK-
922 PM CDT WED APR 8 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTH
CENTRAL DEWEY AND NORTH CENTRAL CUSTER COUNTIES...
        
AT 921 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES NORTHEAST OF BUTLER...MOVING EAST AT 30 MPH.

HAZARD...TORNADO AND TWO INCH HAIL. 

SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL DEWEY AND NORTH CENTRAL CUSTER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3581 9903 3585 9893 3581 9889 3568 9887
      3566 9913 3574 9917
TIME...MOT...LOC 0221Z 251DEG 27KT 3572 9908 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

KURTZ
475 
WWUS54 KOUN 090235
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT WED APR 8 2015

OKC043-090244-
/O.CAN.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
DEWEY OK-
935 PM CDT WED APR 8 2015

...THE TORNADO WARNING FOR SOUTH CENTRAL DEWEY COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
OKLAHOMA.

LAT...LON 3576 9909 3581 9898 3581 9889 3571 9887
      3570 9887 3569 9904
TIME...MOT...LOC 0234Z 245DEG 29KT 3577 9894 

$$

OKC039-090245-
/O.CON.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
CUSTER OK-
935 PM CDT WED APR 8 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTH
CENTRAL CUSTER COUNTY...
    
AT 934 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES SOUTH OF PUTNAM...MOVING NORTHEAST AT 35 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL CUSTER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3576 9909 3581 9898 3581 9889 3571 9887
      3570 9887 3569 9904
TIME...MOT...LOC 0234Z 245DEG 29KT 3577 9894 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

KURTZ
512 
WWUS54 KOUN 090238
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT WED APR 8 2015

OKC039-090247-
/O.EXP.KOUN.TO.W.0004.000000T0000Z-150409T0245Z/
CUSTER OK-
938 PM CDT WED APR 8 2015

...THE TORNADO WARNING FOR NORTH CENTRAL CUSTER COUNTY WILL EXPIRE AT
945 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
OKLAHOMA.

LAT...LON 3576 9909 3581 9898 3581 9889 3571 9887
      3570 9887 3569 9904
TIME...MOT...LOC 0235Z 245DEG 29KT 3577 9894 

$$

KURTZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 8, 8:12 PM CDT, 46 minutes earlier.

Area forecast discussion, Apr 8, 8:12 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT WED APR 8 2015

.UPDATE...
HAVE MODIFIED POP/WEATHER GRIDS THROUGH THE REMAINDER OF THE
EVENING TO ACCOUNT FOR CURRENT RADAR TRENDS. CONVECTION HAS
EVOLVED INTO COMPLEXES OVER WESTERN OKLAHOMA AND THE TEXAS SOUTH
PLAINS. THIS ACTIVITY CONTINUES TO PRESENT A THREAT OF SEVERE
WEATHER. GRIDDED POPS HAVE BEEN INCREASED TO 40 PERCENT OVER MUCH
OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. MOST HIGH RESOLUTION
MODELS WEAKEN CONVECTION AS IT MOVES INTO THE MORE STABLE AIRMASS
OVER CENTRAL OKLAHOMA LATER TONIGHT.

LINDLEY

&&

.PREV DISCUSSION... /ISSUED 620 PM CDT WED APR 8 2015/

AVIATION...
0Z TAFS... GUSTY WINDS WILL OCCUR THIS EVENING. SCATTERED
THUNDERSTORMS WILL ALSO AFFECT THE AREA TONIGHT. SOME OF THE
STORMS WILL BE SEVERE. A COLD FRONT WILL MOVE ACROSS THE AREA
THURSDAY. VFR/MVFR CEILINGS EXPECTED.

PREV DISCUSSION... /ISSUED 240 PM CDT WED APR 8 2015/

DISCUSSION...
THE MAIN CONCERNS THIS FORECAST WILL CENTER AROUND SEVERE WEATHER
POTENTIAL ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS LATE TODAY
THROUGH TONIGHT...AND A CONTINUED RISK OF SEVERE WEATHER ALONG
WITH HEIGHTENED WILDFIRE POTENTIAL TOMORROW.

WIDESPREAD MID LEVEL CLOUDINESS CONTINUES EARLY THIS AFTERNOON IN
ASSOCIATION WITH LIFT SUPPLIED BY AN UPPER WAVE EARLIER TODAY.
THIS HAS LIMITED HEATING TO SOME DEGREE SOUTH OF A NEARLY
STATIONARY FRONTAL BOUNDARY EXTENDING FROM NEAR ARNETT TO
CHEROKEE. HOWEVER...WITH STRONG SOUTHERLY FLOW...AND SPORADIC
SHOWER ACTIVITY...MOISTURE APPEARS TO BE INCREASING SOUTH OF THIS
BOUNDARY ACROSS PORTIONS OF NORTH CENTRAL AND NORTHWESTERN
OKLAHOMA. THIS FRONT...ALONG WITH A DRYLINE ACROSS FAR WESTERN
OKLAHOMA INTO THE TEXAS PANHANDLE...WILL BE THE FOCUS OF INITIAL
THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON THROUGH THIS
EVENING.

DESPITE SLOW WARMING ACROSS MUCH OF THE WARM SECTOR...AMPLE
MOISTURE AND A STOUT CAPPING INVERSION...ALONG WITH STEEP MID
LEVEL LAPSE RATES HAVE LED TO SUBSTANTIAL INSTABILITY ACROSS MUCH
OF THE REGION. AS A POTENT MID LEVEL JET OVERSPREADS THE REGION
THROUGH THE REMAINDER OF TODAY AND TONIGHT...WIND SHEAR WILL BE ON
THE RISE. THESE PARAMETERS WILL BE MORE THAN FAVORABLE FOR A
SUPERCELLULAR STORM MODE...WITH POTENTIAL FOR VERY LARGE HAIL AND
DAMAGING WINDS WITH ANY STORM. IN ADDITION...A NOTED TORNADO
THREAT WILL EXIST...ESPECIALLY NEARER THE STALLED FRONTAL BOUNDARY
OVER NORTHERN OKLAHOMA TOWARD SUNSET AS LOW LEVEL WIND SHEAR
INCREASES. THIS IS CERTAINLY THE AREA WITH THE HIGHEST CONFIDENCE
IN STORM COVERAGE.

FURTHER SOUTH...STORM INITIATION WILL LARGELY BE DRIVEN BY MIXING
ALONG THE DRYLINE. STORMS MAY INITIALLY BE RATHER HIGH BASED...BUT
CLOUD BASES SHOULD LOWER AS STORMS MOVE INTO THE MOISTURE RICH
ENVIRONMENT EAST OF THE DRYLINE. HIGH RES MODELS DEPICT STORMS MAY
STRUGGLE TO PERSIST WITHIN A STRONGLY CAPPED ENVIRONMENT OVER
CENTRAL AND SOUTHERN OKLAHOMA EAST OF THE DRYLINE...BUT A THREAT
OF AT LEAST ISOLATED SUPERCELL STORMS WILL EXIST INTO THIS EVENING
AND EARLY TONIGHT. WHILE SOME TORNADO POTENTIAL WILL STILL EXIST
WITH ANY STORM THAT CAN MOVE INTO CENTRAL OR SOUTHERN OKLAHOMA
THIS EVENING/OVERNIGHT...THE MORE SUPPORTIVE ENVIRONMENT WILL
REMAIN ALONG AND NORTH OF A STILLWATER TO CLINTON LINE...NEAR THE
AFOREMENTIONED STATIONARY FRONT.

OVERNIGHT...ADDITIONAL STORMS MAY DEVELOP AS MORE UPPER LEVEL
ENERGY OVERSPREADS THE SOUTHERN AND CENTRAL PLAINS. THE SEVERE
THREAT MAY PERSIST WITH THESE STORMS THROUGH AROUND
MIDNIGHT...THOUGH THE PRIMARY HAZARDS WILL LIKELY TRANSITION TO
MORE OF A HAIL AND WIND THREAT AS THE BOUNDARY LAYER GRADUALLY
STABILIZES.

A STRONG FRONT WILL SWEEP THROUGH OKLAHOMA AND NORTH TEXAS
OVERNIGHT TONIGHT INTO TOMORROW. ELEVATED WILDFIRE POTENTIAL WILL
EXIST IN THE BREEZY WARM POST-FRONTAL AIRMASS ACROSS WESTERN
OKLAHOMA THURSDAY AFTERNOON. A RISK OF SEVERE STORMS WILL ALSO
EXIST AHEAD OF THE FRONT OVER MAINLY SOUTHEASTERN OKLAHOMA. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS.

A BRIEF RESPITE IN SHOWERS/STORMS LOOKS TO TAKE PLACE
FRIDAY...BUT AN ACTIVE PATTERN WILL BECOME REESTABLISHED BY
SATURDAY AS SEVERAL UPPER TROUGHS ROLL ACROSS THE SOUTHERN AND
CENTRAL PLAINS IN A MOIST AND UNSTABLE ENVIRONMENT. SOME SEVERE
POTENTIAL WILL LIKELY EXIST ON CERTAIN DAYS NEXT WEEK...BUT MODELS
REMAIN TOO INCONSISTENT TO POINT TO ANY PARTICULAR DAYS.

AUSTIN

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  78  46  70 /  40  10  10  10
HOBART OK         61  78  45  71 /  40  10  10  10
WICHITA FALLS TX  66  84  50  72 /  40  10  10  10
GAGE OK           53  71  40  72 /  20   0   0   0
PONCA CITY OK     60  74  41  70 /  60  10  10   0
DURANT OK         66  77  51  72 /  30  40  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99
Hazardous weather outlook, Apr 8, 7:45 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT WED APR 8 2015

OKZ004>048-050>052-TXZ083>090-091015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
745 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
MUCH OF NORTHERN...WESTERN AND CENTRAL OKLAHOMA AND NORTH TEXAS
AN ISOLATED TORNADO REMAINS POSSIBLE.

LOCATION...
THE SLIGHT RISK COVERS ALL OF WESTERN NORTH TEXAS AND AREAS TO THE WEST
OF A LINE FROM HOLDENVILLE TO ARDMORE.

TIMING...
8 PM TO MIDNIGHT.

IMPACTS...
HAIL TO TENNIS BALL SIZE...WIND GUSTS TO 70 MPH AND AN ISOLATED
TORNADO.

DISCUSSION...
A STRONG CAPPING INVERSION HAS INHIBITED DEVELOPMENT ACROSS MUCH OF
THE AREA TODAY. ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS
EVENING ACROSS THE SLIGHT RISK AREA. THE BEST CHANCE WILL BE ACROSS
WESTERN AND SOUTHWESTERN OKLAHOMA INTO WESTERN NORTH TEXAS. STORM
INTENSITY IS EXPECTED TO DIMINISH AROUND MIDNIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A COLD FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA THURSDAY AFTERNOON
WITH FAVORABLE MOISTURE AND UPPER LEVEL SUPPORT FOR THUNDERSTORMS.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EAST OF DURANT AND
ATOKA. A CHANCE OF THUNDERSTORMS CONTINUES UNTIL TUESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Apr 8, 7:43 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             10 N TEXOLA             35.36N 99.99W
04/08/2015  E1.25 INCH       BECKHAM            OK   TRAINED SPOTTER

&&

DW
Local storm report, Apr 8, 7:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             1 N SWEETWATER          35.44N 99.91W
04/08/2015  E1.00 INCH       ROGER MILLS        OK   PUBLIC

0747 PM     HAIL             10 N TEXOLA             35.36N 99.99W
04/08/2015  E2.00 INCH       BECKHAM            OK   TRAINED SPOTTER

&&

DW
Local storm report, Apr 8, 8:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             DEMPSEY                 35.52N 99.82W
04/08/2015  E2.75 INCH       ROGER MILLS        OK   TRAINED SPOTTER

            REPORTS OF BROKEN CAR WINDOWS.

&&

TLINDLEY
Local storm report, Apr 8, 8:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
823 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             DEMPSEY                 35.51N 99.82W
04/08/2015  E2.75 INCH       ROGER MILLS        OK   TRAINED SPOTTER

0807 PM     TSTM WND GST     7 NE SWEETWATER         35.50N 99.82W
04/08/2015  E70 MPH          ROGER MILLS        OK   AMATEUR RADIO

            3 N OF GRIMES

&&

DW
Local storm report, Apr 8, 8:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
839 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     7 SE CHEYENNE           35.54N 99.58W
04/08/2015  E75 MPH          ROGER MILLS        OK   TRAINED SPOTTER

0821 PM     HAIL             CHEYENNE                35.61N 99.67W
04/08/2015  E1.50 INCH       ROGER MILLS        OK   TRAINED SPOTTER

0825 PM     HAIL             4 S CHEYENNE            35.56N 99.67W
04/08/2015  E2.00 INCH       ROGER MILLS        OK   STORM CHASER

0827 PM     HAIL             5 E CHEYENNE            35.61N 99.58W
04/08/2015  E3.00 INCH       ROGER MILLS        OK   TRAINED SPOTTER

0827 PM     TSTM WND GST     5 E CHEYENNE            35.61N 99.58W
04/08/2015  E75 MPH          ROGER MILLS        OK   TRAINED SPOTTER

&&

DW
Local storm report, Apr 8, 8:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             2 N HAMMON              35.66N 99.38W
04/08/2015  E3.00 INCH       ROGER MILLS        OK   AMATEUR RADIO

&&

DW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:01 PM CDTSpecial Weather StatementOUNBeckham, Roger Mills44 min
Apr 8, 7:28 PM CDTSpecial Weather StatementOUNHarmon32 min
Apr 8, 7:38 PM CDTSpecial Weather StatementOUNRoger Mills37 min
Apr 8, 7:41 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills34 min
Apr 8, 8:11 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills49 min
Apr 8, 8:44 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills31 min
Apr 8, 8:53 PM CDTSevere Thunderstorm WarningOUNBeckham, Blaine, Custer, Dewey, Roger Mills52 min
Apr 8, 9:42 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey48 min
Apr 8, 10:45 PM CDTSpecial Weather StatementOUNComanche, Greer, Jackson, Kiowa, Tillman45 min
Apr 8, 11:28 PM CDTSpecial Weather StatementOUNCaddo, Canadian, Cleveland, Garvin, Grady, McClain and 1 more62 min
Apr 9, 12:23 AM CDTSpecial Weather StatementOUNNoble37 min
Apr 9, 5:03 PM CDTSpecial Weather StatementOUNAtoka27 min
Apr 9, 5:33 PM CDTSpecial Weather StatementOUNAtoka27 min

Nearby

Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.